Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Bladder feels raw, stressed. On citalopram. What is going on?

I had symptoms of a water infection but results came back clear on four occasions. Regardless, doctors have given three different types of anti biotics which haven t worked. I am in agony and have been so for nearly six weeks. My bladder feels raw but dip tests don t show blood . Nine weeks ago I found out my husband had been cheating on me though we were about to start fertility treatment to have a baby. My doctor has given me citalopram (20mg) and says my symptoms are caused by shock and stress and that the stress is manifesting itself in this way. I m worried it could be something more severe which is being ignored. Please help x
Asked On : Tue, 26 Mar 2013
Answers:  2 Views:  70
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Psychiatrist 's  Response
Hi there, thanks for asking. bladder irritation could be as a result of combination of several things or just one thing. It could be related to infection as you mentioned. It could be related to stress as the doctor has mentioned. It could also be related to the side effects of citalopram. It could be also due to all of them. If it is related to the medication, you can decrease the medication to half a dose after consulting with your doctor for several days. If it is improved you will know that it is related to that. Then he can give another medication which does not have this side effect. Best wishes.
Answered: Wed, 27 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Psychiatrist Dr. Srikanth Reddy's  Response
Thanks for choosing health care magic for posting your query.
The symptoms that you are describing can occur cause of stress especially if your husband is cheating on you and there are problems pertaining to infertility.
However firstly all the physical reasons need to be excluded. If the urine microscopy and urine culture sensitivity has come normal then in that case you should get a cystoscopy done. If even cystoscopy is normal then the possibility of stress causing these symptoms can be thought about.
Secondly try following a healthy lifestyle with regular exercises and proper diet.
Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
In future if you wish to contact me directly, you can use the below mentioned link:

Wish you good health,
Dr. Srikanth Reddy M.D.
Answered: Wed, 27 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor